Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 100, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 25, 2003, 7:59 PM EDT for Marion County, Georgia. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2003, 7:59 PM EDT (23:59 UTC)
- Expired
- Apr 25, 2003, 8:15 PM EDT
- In force
- 16 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Marion County, GA
The radar
The Atlanta radar (KFFC), 112 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 6:00 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 12.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 476 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 252359 SVRATL GAC197-260015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 759 PM EDT FRI APR 25 2003 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN WEST CENTRAL GEORGIA * UNTIL 815 PM EDT * AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BUENA VISTA...MOVING EAST AT 35 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BUENA VISTA. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE PREPARED TO ACT QUICKLY. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3238 8468 3225 8454 3219 8442 3257 8440 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:15 PM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Apr 25, 3:15 PM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 315 PM EDT FRI APR 25 2003 OVERVIEW...UPPER LOW OVER MISSOURI OPENS UP INTO TROF BY 00Z AND MOVES ACROSS TENNESSEE VALLEY INTO SOUTHERN APPALACHIANS BY 12Z SATURDAY. SHORT WAVE LIFTS NORTHEAST AND OFF MID ATLANTIC BY 12Z SUNDAY. WEAK UPPER LEVEL RIDGE BUILDS OVER THE CENTRAL U.S. SUNDAY. THIS MOVES EAST AND WILL AFFECT THE SOUTHEAST MONDAY AND TUESDAY. VERY DRY AIRMASS SETTLES OVER THE CWA BY SUNDAY. SHORT TERM...THRU SUNDAY NIGHT. VERY UNSTABLE AIRMASS THIS AFTERNOON OVER ALABAMA WHERE THERE HAVE BEEN BREAKS IN THE CLOUDS. SURFACE BASED CAPES OF 1000 ACROSS NORTH ALABAMA AND 3000 IN SW PART OF STATE...AND ACTUALLY AS HIGH AS 4000 IN EXTREME SOUTHWEST ALABAMA. SO FAR A CAP HAS INHIBITED CONVECTION IN GEORGIA. EXPECT SOME OF THE INSTABILITY TO ADVECT INTO GEORGIA...SO SITUATION NEEDS TO BE CLOSELY MONITORED. SURFACE BASED LIS ARE 0 TO -2 OVER WEST GEORGIA ATTM...AND AS HIGH AS -10 IN FAR SW ALABAMA. DUE TO LIMITED AMOUNT OF ACTIVITY IN OUR AREA SO FAR WILL STAY WITH CHANCE POPS FOR TONIGHT. SURFACE LOW FOLLOWS PATH OF THE SHORT WAVE AND DRAGS THE WEAK COLD FRONT ACROSS THE AREA EARLY SATURDAY. MODELS SUGGEST A LIMITED AMOUNT OF WRAP AROUND MOISTURE AND INSTABILITY...SO WILL KEEP POPS OUT SATURDAY. NO REAL COLD AVECTION AFTER FROPA...SO TEMPS WILL ACTUALLY BE WARMER WITH THE DRIER AIR. MOS TEMP GUIDANCE IS PRETTY SIMILAR SO USED A BLEND. EXTENDED...MONDAY THRU FRIDAY. LOOKS LIKE A BOUNDARY LIFTING BACK NORTH THRU THE AREA WEDNESDAY ALONG WITH A WEAK SHORT WAVE PASSING. HAVE INCLUDED CHANCE POPS WEDNESDAY AFTERNOON. OTHERWISE LOOKS LIKE A MILD PERIOD WITH A LITTLE ABOVE NORMAL TEMPS. .PRELIMINARY POINT TEMPS/POPS... KATL 57 73 55 76 / 50 10 00 00 KAHN 56 75 53 79 / 50 10 00 00 KGVL 56 72 53 77 / 50 10 00 00 KRMG 55 75 52 80 / 50 10 00 00 KCSG 59 79 57 82 / 40 10 00 00 KMCN 59 80 54 82 / 40 10 00 00 .ATL WATCHES/WARNINGS/ADVISORIES... GA...NONE. DH
Hazardous weather outlook, Apr 25, 12:45 PM EDT, 7 hours 14 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-252230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1245 PM EDT FRI APR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. NUMEROUS SEVERE THUNDERSTORMS POSSIBLE WEST SECTIONS THIS AFTERNOON AND TONIGHT...ISOLATED SEVERE THUNDERSTORMS POSSIBLE EAST. I .SYNOPSIS... A STRONG LOW PRESSURE AREA WILL MOVE ACROSS THE LOWER OHIO VALLEY THROUGH TONIGHT. THIS WILL HELP TO BRING A WARM FRONT ACROSS GEORGIA TODAY. THE AIR WILL BECOME MORE UNSTABLE OVER GEORGIA DURING THE DAY AS WARM AIR AND HIGHER DEW POINTS SPREAD OVER THE STATE. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN WITH LOCAL FLOODING IS ALSO POSSIBLE. .DISCUSSION... THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...ACROSS MUCH OF NORTH AND CENTRAL GEORGIA...AS DAYTIME HEATING COMBINES WITH INCREASING MOISTURE. THIS WILL LEAD TO GREATER INSTABILITY. DEWPOINTS ARE EXPECTED TO RISE INTO THE MIDDLE AND UPPER 60S. CAPE IS EXPECTED TO INCREASE TO AROUND 2000...WITH LIFTED INDICES BETWEEN MINUS 2 AND MINUS 4. NUMEROUS SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER WESTERN SECTIONS...GENERALLY ALONG AND WEST OF A LINE FROM CHATSWORTH TO ATLANTA TO THOMASTON. ISOLATED SEVERE STORMS WILL BE POSSIBLE OVER THE REST OF NORTH AND CENTRAL GEORGIA THROUGH THE EVENING. .FOR SPOTTERS... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED. SPOTTERS GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR LOCAL WEATHER CONDITIONS AND BE READY FOR ACTIVATION LATER THIS AFTERNOON. .DAY TWO THROUGH DAY SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER EXPECTED.
In the hours before
Local storm report, Apr 25, 5:54 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 PM EDT FRI APR 25 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0538 PM ESOM HILL GA FUNNEL CLOUD
04/25/03 POLK
0552 PM CEDARTOWN GA 1.75 INCH HAIL
04/25/03 POLKLocal storm report, Apr 25, 6:08 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 PM EDT FRI APR 25 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0538 PM ESOM HILL GA FUNNEL CLOUD
04/25/03 POLK
0552 PM CEDARTOWN GA 1.75 INCH HAIL
04/25/03 POLK
0602 PM 5SW CEDARTOWN GA TORNADO
04/25/03 POLK REPORTED BY POLK
SHERIFFS OFFICE.
TORNADO TOUCHDOWN.Local storm report, Apr 25, 6:16 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
616 PM EDT FRI APR 25 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0538 PM ESOM HILL GA FUNNEL CLOUD
04/25/03 POLK
0552 PM CEDARTOWN GA 1.75 INCH HAIL
04/25/03 POLK
0602 PM 5SW CEDARTOWN GA TORNADO
04/25/03 POLK REPORTED BY POLK
SHERIFFS OFFICE.
TORNADO TOUCHDOWN.
0615 PM DALLAS GA TORNADO
04/25/03 PAULDING REPORTED BY PAULDING
COUNTY 911. POSSIBLE
TORNADO TOUCHDOWN.Local storm report, Apr 25, 7:03 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
703 PM EDT FRI APR 25 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0538 PM ESOM HILL GA FUNNEL CLOUD
04/25/03 POLK
0552 PM CEDARTOWN GA 1.75 INCH HAIL
04/25/03 POLK
0602 PM 5SW CEDARTOWN GA TORNADO
04/25/03 POLK REPORTED BY POLK
SHERIFFS OFFICE.
TORNADO TOUCHDOWN.
0610 PM ARAGON GA 1.00 INCH HAIL
04/25/03 POLK PUBLIC REPORT.
0615 PM DALLAS GA TORNADO
04/25/03 PAULDING REPORTED BY PAULDING
COUNTY 911. POSSIBLE
TORNADO TOUCHDOWN.
0615 PM ROCKMART GA TORNADO
04/25/03 POLK POSSIBLE TORNADO REPORTED
BY PUBLIC.
0615 PM VAN WERT GA 0.75 INCH HAIL
04/25/03 POLK PUBLIC REPORT.
0630 PM NEW HOPE GA 0.75 INCH HAIL
04/25/03 MADISON PUBLIC REPORT.
0635 PM HIRAM GA TORNADO
04/25/03 PAULDING REPORTED BY PAULDING
COUNTY 911.
0640 PM 7SE DALLAS GA 1.75 INCH HAIL
04/25/03 PAULDING PUBLIC REPORT. GOLF BALL
SIZ HAIL COVERING THE
GROUND.
0640 PM POWDER SPRINGS GA 0.88 INCH HAIL
04/25/03 COBB NICKEL SIZE HAIL COVERING
THE GROUND.Local storm report, Apr 25, 7:21 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 PM EDT FRI APR 25 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0538 PM ESOM HILL GA FUNNEL CLOUD
04/25/03 POLK
0552 PM CEDARTOWN GA 1.75 INCH HAIL
04/25/03 POLK
0602 PM 5SW CEDARTOWN GA TORNADO
04/25/03 POLK REPORTED BY POLK
SHERIFFS OFFICE.
TORNADO TOUCHDOWN.
0610 PM ARAGON GA 1.00 INCH HAIL
04/25/03 POLK PUBLIC REPORT.
0615 PM DALLAS GA TORNADO
04/25/03 PAULDING REPORTED BY PAULDING
COUNTY 911. POSSIBLE
TORNADO TOUCHDOWN.
0615 PM ROCKMART GA TORNADO
04/25/03 POLK POSSIBLE TORNADO REPORTED
BY PUBLIC.
0615 PM VAN WERT GA 0.75 INCH HAIL
04/25/03 POLK PUBLIC REPORT.
0630 PM NEW HOPE GA 0.75 INCH HAIL
04/25/03 MADISON PUBLIC REPORT.
0630 PM 5W DALLAS GA 0.88 INCH HAIL
04/25/03 PAULDING PUBLIC REPORT. NICKEL
SIZE HAIL COVERING GROUND
SEVERAL INCHES DEEP.
0635 PM HIRAM GA TORNADO
04/25/03 PAULDING REPORTED BY PAULDING
COUNTY 911.
0640 PM 7SE DALLAS GA 1.75 INCH HAIL
04/25/03 PAULDING PUBLIC REPORT. GOLF BALL
SIZ HAIL COVERING THE
GROUND.
0640 PM POWDER SPRINGS GA 0.88 INCH HAIL
04/25/03 COBB NICKEL SIZE HAIL COVERING
THE GROUND.
0655 PM AUSTELL GA 1.75 INCH HAIL
04/25/03 COBB PUBLIC REPORT.
0712 PM SMYRNA GA 0.88 INCH HAIL
04/25/03 COBB PUBLIC REPORT. NICKEL
SIZE HAIL COVERING THE
GROUND.The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 25 min |
| Apr 25, 5:32 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 28 min |
| Apr 25, 5:38 PM EDT | Tornado Warning | FFC | Haralson, Polk | 37 min |
| Apr 25, 5:59 PM EDT | Tornado Warning | FFC | Paulding | 31 min |
| Apr 25, 6:10 PM EDT | Tornado Warning | FFC | Paulding, Polk | 35 min |
| Apr 25, 6:20 PM EDT | Tornado Warning | FFC | Cobb | 25 min |
| Apr 25, 6:43 PM EDT | Tornado Warning | FFC | Cobb, Paulding | 32 min |
| Apr 25, 7:01 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 29 min |
| Apr 25, 7:10 PM EDT | Tornado Warning | FFC | Cobb, DeKalb, Fulton | 35 min |
| Apr 25, 7:15 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee | 30 min |
| Apr 25, 7:36 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 24 min |
| Apr 25, 7:45 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 30 min |
| Apr 25, 7:56 PM EDT | Tornado Warning | FFC | Stewart | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.